MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER®AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER®AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLA360400
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 03/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The instructions for use (ifu) specifies: the safety and effectiveness of the gore excluder® aaa endoprosthesis have not been evaluated in the following patient populations: revision of previously placed stent grafts.The instructions for use (ifu) for the gore® excluder® aaa endoprosthesis states, adverse events that may occur and / or require intervention include but are not limited to: endoleak, aneurysm enlargement.
 
Event or Problem Description
On (b)(6) 2016, this patient underwent an endovascular repair of a previous treatment for a type i endoleak (manufacturer unknown).The patient was implanted with a gore excluder aaa endoprosthesis aortic extender component.Reportedly, pre-treatment ultrasound showed that the maximum diameter of the aortic aneurysm/lesion was 134mm.On (b)(6) 2016, a persistent type i endoleak was identified.No treatment has been reported to gore.Reportedly, from (b)(6) 2016, the aneurysm decreased in size from 157mm to 154.7mm.On (b)(6) 2019, it was confirmed a persistent type i endoleak.There was no aneurysm enlargement and no reintervention reported.Reportedly, the physician confirmed that the patient had only one treatment for a type i endoleak in 2016.Reportedly, the follow-up on (b)(6) 2020, showed that the maximum diameter of the aortic aneurysm/lesion was 215mm.Reportedly, there was no type i endoleak noticed.According to the physician, the patient had a combination of a type ii or type iii endoleak.Reportedly, the aneurysm enlargement was not attributed to the type i found on (b)(6) 2016.According to the physician the aneurysm enlargement was likely due to the type ii endoleak.It was reported that on an unknown date between (b)(6) 2016 and (b)(6) 2021, the patient had an additional procedure.Several attempts were made to get the additional information from the physician/site, however, the information was not provided.On (b)(6) 2022, it was reported that the patient underwent reintervention on (b)(6) 2020, for treatment of the proximal type i endoleak and an aortic extender component was implanted with coverage of the renal arteries; and the left external iliac artery was implanted with a covered stent.The patient tolerated the procedure.
 
Event or Problem Description
On (b)(6) 2020, the patient underwent reintervention for treatment of a proximal type i endoleak and aneurysm enlargement.Contrast arteriography was performed and revealed resolution of the area of concern.A gore® viabahn® vbx balloon expandable endoprosthesis was inserted and deployed without difficulty in the left external iliac artery.Contrast arteriography revealed an improvement in the appearance of the vessel.A pigtail catheter was then placed through the left-side sheath in order to allow for imaging of the visceral vessels.The right side access was challenging as well.I initially attempted to place a 37 valiant navion cuff in order to treat the type ia endoleak.Due to the calcification and tortuosity, this was not possible.Balloon angioplasty of the right external iliac artery was performed and 7,000 units of heparin were administered prior to placement of the viabahn.In addition, proglide devices had been placed in the right common femoral artery puncture site.A gore® viabahn® vbx balloon expandable endoprosthesis was then deployed very nicely in the right external iliac artery and post post dilated.A 20-french sheath was passed through the external iliac artery and into the previously placed endovascular repair and a 37 mm valiant navion piece was implanted with nice overlap into the previously placed endograft.An additional 37 mm x 59 mm valiant navion device was then implanted at the level of the superior mesenteric artery with intentional coverage of the renal arteries.This entire area was then treated with a reliant balloon.A completion arteriogram revealed patency of the celiac artery and superior mesenteric artery.In addition, there was resolution of the type ia endoleak.The patient tolerated the procedure in stable condition.The patient¿s type 1 endoleak and intentional coverage of the renal arteries was due to the patient¿s renal disease.The amount of aneurysm enlargement was not known.On (b)(6) 2021, the patient expired.The patient¿s death certificate lists the cause of death to be chronic kidney disease.
 
Additional Manufacturer Narrative
B7: patient medical history includes but is not limited to: hypercholesterolemia, hypertension, renal insufficiency, prior vascular intervention: aaa endovascular repair.

Brand Name
GORE® EXCLUDER®AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SUNNYVALE B/P
1327 orleans drive
sunnyvale CA 94089
Manufacturer Contact
laura crawford
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key14346830
Report Number2953161-2022-01135
Device Sequence Number14757555
Product Code MIH
UDI-Device Identifier00733132618439
UDI-Public00733132618439
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Model NumberPLA360400
Device Catalogue NumberPLA360400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2022
Supplement Date Received by Manufacturer05/05/2022
Initial Report FDA Received Date05/10/2022
Supplement Report FDA Received Date05/11/2022
Date Device Manufactured03/16/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient Age82 YR
Patient SexMale
Patient Weight73 KG
Patient RaceWhite